Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 45, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 23, 2016, 4:20 PM EDT for Fulton County, New York. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2016, 4:20 PM EDT (20:20 UTC)
- Expired
- Jul 23, 2016, 5:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Fulton County, NY
The radar
The Albany radar (KENX), 73 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 4:30 PM EDT | TSTM WND DMG | Caroga Lake, NY | MULTIPLE TREES AND WIRES DOWN ON RESIDENCE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
278
WUUS51 KALY 232020
SVRALY
NYC035-232100-
/O.NEW.KALY.SV.W.0045.160723T2020Z-160723T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
420 PM EDT SAT JUL 23 2016
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FULTON COUNTY IN EASTERN NEW YORK...
* UNTIL 500 PM EDT
* AT 420 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAROGA
LAKE... OR 12 MILES NORTHWEST OF GLOVERSVILLE...MOVING SOUTHEAST
AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GLOVERSVILLE...JOHNSTOWN...BROADALBIN...HAGAMAN...MAYFIELD...
STRATFORD...CAROGA LAKE...CAROGA LAKE PUBLIC CAMPGROUND...PERTH...
BERKSHIRE...BLEECKER...SMITHS CORNERS...FICAL CORNERS...
KINGSBORO...DEMPSTER CORNERS...JACKSON SUMMIT...MUNSONVILLE...
LINDSLEY CORNERS...HONEYWELL CORNERS AND BRADTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY
&&
LAT...LON 4316 7472 4317 7470 4320 7470 4326 7463
4323 7454 4324 7442 4305 7411 4298 7410
4298 7448 4316 7471
TIME...MOT...LOC 2020Z 311DEG 37KT 4317 7454
HAIL...1.00IN
WIND...60MPH
$$
BGM2 follow-up statements
357
WWUS51 KALY 232039
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
439 PM EDT SAT JUL 23 2016
NYC035-232100-
/O.CON.KALY.SV.W.0045.000000T0000Z-160723T2100Z/
FULTON NY-
439 PM EDT SAT JUL 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR FULTON COUNTY...
AT 439 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAROGA LAKE
PUBLIC CAMPGROUND...OR NEAR GLOVERSVILLE...MOVING SOUTHEAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GLOVERSVILLE...JOHNSTOWN...BROADALBIN...HAGAMAN...MAYFIELD...
CAROGA LAKE...CAROGA LAKE PUBLIC CAMPGROUND...PERTH...BERKSHIRE...
BLEECKER...SMITHS CORNERS...FICAL CORNERS...KINGSBORO...
DEMPSTER CORNERS...JACKSON SUMMIT...MUNSONVILLE...LINDSLEY CORNERS...
HONEYWELL CORNERS...BRADTVILLE AND CORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4316 7472 4317 7470 4319 7464 4323 7454
4324 7442 4305 7411 4298 7410 4298 7448
4316 7471
TIME...MOT...LOC 2039Z 309DEG 28KT 4307 7444
HAIL...1.00IN
WIND...60MPH
$$
BGM554
WWUS51 KALY 232102
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
502 PM EDT SAT JUL 23 2016
NYC035-232112-
/O.EXP.KALY.SV.W.0045.000000T0000Z-160723T2100Z/
FULTON NY-
502 PM EDT SAT JUL 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR FULTON COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
ALBANY.
LAT...LON 4316 7472 4317 7470 4319 7464 4323 7454
4324 7442 4305 7411 4298 7410 4298 7448
4316 7471
TIME...MOT...LOC 2100Z 311DEG 37KT 4307 7444
$$
BGMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:16 PM EDT, 4 minutes earlier.
Area forecast discussion, Jul 23, 4:16 PM EDT, 4 minutes before
Area Forecast Discussion National Weather Service Albany NY 416 PM EDT SAT JUL 23 2016 .SYNOPSIS... It will turn cooler and less humid tonight and Sunday, with high pressure building in. Very warm temperatures, increasing humidity and chances for showers and thunderstorms return for Monday as a frontal boundary approaches from the west. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Increasing coverage of thunderstorms, some borderline severe, from the western Mohawk Valley through parts of the southern Adirondacks into the Lake George area. They may graze parts of the central Mohawk Valley...northern Capital District and points east to the northern Berkshires. More organized convection associated with upper energy in northern NY and VT...building south...and some of this complex could graze parts of Warren and Washington Counties, possible parts of the southern Green Mountains later. Keeping the gusty winds and small hail indicated in the forecast through this evening for all areas. Expecting storms to pulse near severe levels every so often so stay tuned for any warnings. The question is whether the convection well to the north will maintain its strength as it heads south and east. Dry air aloft may be capping some of the convection as well as slightly less instability due to slightly lower surface dew points. Our region will be in a left exit region of an upper level cyclonically curved upper jet segment late this afternoon and early this evening. So, will see if increased upper divergence maintains/strengthens the storms as they track south and east. Once the storms exit this evening, clearing and some low level drying. Boundary layer winds do not really diminish much and even though guidance suggests winds diminishing to near calm...some light winds from time to time may prevent temperatures from cooling as much as they could. Lows tonight in the 50s to lower 60s. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... Low level ridging tracks through our region Sunday with lots of sun and light winds. The strong sunshine should help temperatures to reach the 80s to near 90. The next upper energy and associated cold front currently in the upper Mississippi Valley and approaching the Western Great Lakes, will affect our region Monday and Monday night. Guidance indicates lots of convective debris and mid/high cloud cover early Monday with weakening convection reaching the western Mohawk Valley and southwestern Adirondacks around daybreak Monday. However, west to west southwest boundary layer flow, which is downslope, and some flat upper ridging may suggest less convection and convective debris through Monday morning. Coverage of cloud cover and timing of the advance of convection will determine how much we warm Monday. Boundary layer temperatures are quite warm and again, winds from the west southwest suggest downslope and perhaps less cloud cover through Monday morning. So, temperatures should warm well into the 80s to lower 90s Monday...a little cooler in the western Mohawk valley and southern Adirondacks, where convection should arrive soonest. Coverage with the downslope boundary layer flow and relatively weak low level forcing should be scattered Monday afternoon and evening. There is a chance once again for severe weather with the forecasted instability but very similar instability as many severe weather threats we have had so far this summer. The better low level forcing may be toward daybreak Tuesday when the thermal gradient on the leading edge of the cooling and drying tracks through. So, lingering showers and thunderstorms Monday night. Dryer weather working into the region Tuesday with just minor cooling behind the cold front. Highs Tuesday in the 80s to near 90...some upper 70s northern areas. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... The upper level pattern should be mainly zonal during much of the long term portion of the forecast, with several embedded disturbances translating east within this flow. One of the stronger disturbances is expected to move east across the Great Lakes/Ohio Valley region sometime between late Thursday and Saturday. There remains uncertainty regarding its timing, with the 12Z/23 ECMWF slightly slower, and the 12Z/23 GFS and GEFS mean slightly faster. At this time, it appears that above normal temperatures and fair weather will continue through Wednesday night, with an increasing chance for showers/thunderstorms for Thursday-Saturday. Most models seem to be highlighting Friday as the best chance for more widespread showers/thunderstorms, therefore will indicate slightly higher pops on Friday. If this wave passes slowly enough and farther north, enough deep moisture may be entrained into the region to produce locally heavy yet beneficial rainfall. Otherwise, temperatures should remain above normal through the period, although trending closer to normal by Friday-Saturday due to clouds and possible showers. Humidity levels will likely increase for Thursday-Saturday. Expect daytime high temperatures to reach the 85-90 in valleys and lower 80s across higher elevations Wednesday and Thursday, with mainly lower/mid 80s in valleys and 70s across higher elevations for Friday-Saturday. Overnight lows will mainly be in the mid/upper 60s in valleys, and upper 50s to lower 60s across higher elevations, coolest across the highest elevations of the Adirondacks and southern VT. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... Isolated to scattered showers and thunderstorms are developing across a portion of the Adirondacks and Lake George Saratoga region as yet another short wave trough approaches and moves across the region. Have indicate threat for convection in KGFL and KALB TAFs with a TEMPO group for KGFL and VCSH for KALB as the better chances for storms will at KGFL. Further south, no mention of convection at this time. Outside any convection VFR conditions are expected through the evening with MVFR fog developing overnight (especially where precipitation does occur). Westerly winds will remain with gusts in the teens to lower 20s. Winds will shift more to the northwest late this afternoon. Winds will weaken in the evening becoming light and variable to calm for the overnight. Outlook... Sunday to Sunday Night: No Operational Impact. NO SIG WX. Monday: Moderate Operational Impact. Scattered SHRA...TSRA. Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Tuesday: No Operational Impact. NO SIG WX. Tuesday Night: No Operational Impact. NO SIG WX. Wednesday: No Operational Impact. NO SIG WX. && .FIRE WEATHER... It will turn cooler and less humid tonight and Sunday, with high pressure building in. Very warm temperatures, increasing humidity and chances for showers and thunderstorms return for Monday as a frontal boundary approaches from the west. Night time RH values tonight and Sunday night will be between 80 and 100 percent. Minimum daytime RH values will be 30 to 40 percent Monday and 40 to 60 percent Monday. Northwest winds tonight will decreasing to less than 15 mph. Winds on Sunday will be northwest at 5 to 10 mph, then shift to south and southwest at less than 15 mph Sunday night and around 15 mph Monday. && .HYDROLOGY... Scattered showers and thunderstorms are expected from the southern Adirondacks to the Capital District and southern VT through this evening with brief local downpours. Basin-average rainfall will be light due to limited coverage. Dry weather is expected tonight through Sunday, although another cold front will bring additional chances for showers and thunderstorms Monday and Monday night. Dry conditions return for Tuesday and Wednesday as high pressure builds back into the region. Flows continue to be below normal for mid to late July at many locations in the Hydro Service Area, especially our western New England counties. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...NAS NEAR TERM...NAS SHORT TERM...NAS LONG TERM...KL AVIATION...BGM FIRE WEATHER...NAS HYDROLOGY...NAS
Hazardous weather outlook, Jul 23, 4:02 AM EDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 402 AM EDT SAT JUL 23 2016 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-241100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 402 AM EDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK...EASTERN NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING...MAINLY FROM AROUND INTERSTATE 90 AND THE CAPITAL DISTRICT NORTHWARD. THERE IS A MARGINAL RISK THAT A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO MONDAY EVENING. THERE IS A MARGINAL RISK THAT A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE. HEAT INDICES COULD APPROACH OR EXCEED 100 DEGREES ACROSS THE MID HUDSON VALLEY MONDAY AFTERNOON. SHOULD CONDITIONS BECOME MORE CERTAIN...A HEAT ADVISORY WOULD BE ISSUED. THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 2:14 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
214 PM EDT SAT JUL 23 2016
NYZ032-231900-
NORTHERN HERKIMER-
214 PM EDT SAT JUL 23 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HERKIMER COUNTY...
AT 213 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF
BIG MOOSE...OR 16 MILES NORTHWEST OF OLD FORGE...MOVING SOUTHEAST AT
20 MPH.
LOCATIONS IMPACTED INCLUDE...
OLD FORGE...MCKEEVER...EAGLE BAY...NICKS LAKE CAMPGROUND...
ALGER ISLAND PUBLIC CAMPGROUND...BIG MOOSE...
LIMEKILN LAKE CAMPGROUND...WOODS LAKE...MINNEHAHA...FIRST LAKE...
THENDARA...CARTER STATION...MOSHIER FALLS...
MOUNTAIN LODGE AND WOLF LAKE LANDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4399 7515 4383 7482 4357 7479 4358 7496
4357 7511
TIME...MOT...LOC 1813Z 308DEG 17KT 4389 7519
BGMSpecial weather statement, Jul 23, 2:44 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
244 PM EDT SAT JUL 23 2016
NYZ032-033-038-082-231930-
NORTHERN FULTON-NORTHERN HERKIMER-SOUTHERN HERKIMER-HAMILTON-
244 PM EDT SAT JUL 23 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HERKIMER...
SOUTHWESTERN HAMILTON AND CENTRAL FULTON COUNTIES...
AT 243 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
STRATFORD...OR 22 MILES SOUTHWEST OF SPECULATOR...MOVING SOUTHEAST AT
25 MPH.
LOCATIONS IMPACTED INCLUDE...
MAYFIELD...CRANBERRY CREEK...CAROGA LAKE...
CAROGA LAKE PUBLIC CAMPGROUND...BLEECKER...ARIETTA...BENSON...
BOWLERS CORNERS...BLEECKER CENTER...RICEVILLE...PINNACLE...
TOMANTOWN...JACKSON SUMMIT...MOUNTAIN HOME...CLOCKMILL CORNERS...
LINDSLEY CORNERS...OREGON...WILMURT CORNERS...
MOREHOUSEVILLE AND HOFFMEISTER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4351 7479 4321 7416 4309 7428 4309 7444
4308 7446 4308 7449 4337 7494
TIME...MOT...LOC 1843Z 307DEG 23KT 4336 7471
BGMSpecial weather statement, Jul 23, 3:05 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
305 PM EDT SAT JUL 23 2016
NYZ032-231945-
NORTHERN HERKIMER-
305 PM EDT SAT JUL 23 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HERKIMER COUNTY...
AT 305 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NICKS LAKE
CAMPGROUND...OR NEAR OLD FORGE...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
OLD FORGE...NICKS LAKE CAMPGROUND...ATWELL...THENDARA...
HERKIMER LANDING...MINNEHAHA...MOUNTAIN LODGE...
WOLF LAKE LANDING AND FIRST LAKE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
LAT...LON 4374 7492 4367 7480 4352 7478 4343 7488
4366 7512 4373 7512
TIME...MOT...LOC 1905Z 315DEG 19KT 4362 7494
BGMSpecial weather statement, Jul 23, 3:32 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
332 PM EDT SAT JUL 23 2016
NYZ032-033-038-039-041-050-082-232015-
NORTHERN FULTON-NORTHERN SARATOGA-SOUTHERN FULTON-SOUTHERN
SARATOGA-NORTHERN HERKIMER-SOUTHERN HERKIMER-HAMILTON-
332 PM EDT SAT JUL 23 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
HERKIMER...SOUTHERN HAMILTON...NORTHERN SARATOGA AND FULTON
COUNTIES...
AT 332 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SACANDAGA CAMPGROUND TO 11 MILES
EAST OF OHIO. MOVEMENT WAS SOUTHEAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
SARATOGA SPRINGS...GLOVERSVILLE...JOHNSTOWN...SPECULATOR...MILTON...
BALLSTON SPA...BROADALBIN...EDINBURG...NORTHVILLE...MAYFIELD...
LAKE PLEASANT...WELLS...STRATFORD...GALWAY...
MOFFITT BEACH CAMPGROUND...CAROGA LAKE...
NORTHAMPTON BEACH PUBLIC CAMPGROUND...ROCK CITY FALLS...
CRANBERRY CREEK AND CAROGA LAKE PUBLIC CAMPGROUND.
THIS INCLUDES INTERSTATE 87 NEAR MILE MARKER 13...NEAR MILE MARKER
12-13...AND MILE MARKER 13 AND NEAR MILE MARKER 13.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
LAT...LON 4352 7419 4337 7416 4337 7412 4296 7370
4302 7465 4352 7495
TIME...MOT...LOC 1932Z 329DEG 37KT 4335 7420 4338 7476
BGMSpecial weather statement, Jul 23, 3:36 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
336 PM EDT SAT JUL 23 2016
NYZ042-043-083-084-232015-
NORTHERN WASHINGTON-NORTHERN WARREN-SOUTHERN WASHINGTON-SOUTHEAST
WARREN-
336 PM EDT SAT JUL 23 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON AND
SOUTHEASTERN WARREN COUNTIES...
AT 336 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAKE GEORGE
VILLAGE...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GLENS FALLS...HUDSON FALLS...SALEM...LAKE GEORGE VILLAGE...
FORT EDWARD...HARTFORD...GLENS FALLS NORTH...COMSTOCK...QUEENSBURY...
KINGSBURY...MOUNT HOPE...PORTER...LAKE GEORGE...FORT ANN...ARGYLE...
GOOSE ISLAND...WEST FORT ANN...SOUTH GRANVILLE...
FRENCH MOUNTAIN AND FITCH POINT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4355 7363 4338 7325 4323 7326 4312 7337
4328 7360 4330 7359 4331 7360 4331 7364
4340 7378
TIME...MOT...LOC 1936Z 306DEG 19KT 4344 7363
BGMSpecial weather statement, Jul 23, 3:44 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
344 PM EDT SAT JUL 23 2016
NYZ041-083-232015-
NORTHERN SARATOGA-SOUTHEAST WARREN-
344 PM EDT SAT JUL 23 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SARATOGA AND SOUTH
CENTRAL WARREN COUNTIES...
AT 344 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAKE
LUZERNE-HADLE...OR 10 MILES WEST OF GLENS FALLS...MOVING SOUTHEAST AT
25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SARATOGA SPRINGS...GLENS FALLS...CORINTH...LAKE LUZERNE CAMPGROUND...
DAY CENTER...LAKE LUZERNE-HADLEY...LAKE LUZERNE-HADLE...
WEST GLENS FALLS...GLENS FALLS NORTH...KINGS...GATES...WILTON...
NORTHUMBERLAND...SOUTH GLENS FALLS...LAKE LUZERNE...HADLEY...
STILLWATER...SCHUYLERVILLE...VICTORY AND THE SARATOGA BATTLLEFIELD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 NEAR MILE MARKER 10-9.
INTERSTATE 87 MILE MARKER 14 AND NEAR MILE MARKER 16.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4327 7360 4326 7359 4324 7360 4322 7358
4313 7359 4307 7358 4295 7363 4295 7367
4297 7372 4337 7412 4340 7388 4342 7379
TIME...MOT...LOC 1944Z 309DEG 20KT 4330 7386
BGMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:49 PM EDT | Special Weather Statement | ALY | Orange | 26 min |
| Jul 22, 9:30 PM EDT | Special Weather Statement | ALY | Putnam | 30 min |
| Jul 23, 1:01 PM EDT | Special Weather Statement | ALY | Fulton | 29 min |
| Jul 23, 1:31 PM EDT | Special Weather Statement | ALY | Fulton | 44 min |
| Jul 23, 2:12 PM EDT | Special Weather Statement | ALY | Schenectady | 48 min |
| Jul 23, 2:14 PM EDT | Special Weather Statement | ALY | Herkimer | 46 min |
| Jul 23, 2:44 PM EDT | Special Weather Statement | ALY | Fulton | 46 min |
| Jul 23, 3:05 PM EDT | Special Weather Statement | ALY | Herkimer | 40 min |
| Jul 23, 3:32 PM EDT | Special Weather Statement | ALY | Fulton, Saratoga | 43 min |
| Jul 23, 3:36 PM EDT | Special Weather Statement | ALY | Washington | 39 min |
| Jul 23, 3:44 PM EDT | Special Weather Statement | ALY | Saratoga | 31 min |
| Jul 23, 4:03 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren | 46 min |
| Jul 23, 4:04 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 56 min |
| Jul 23, 5:01 PM EDT | Special Weather Statement | ALY | Montgomery | 44 min |
| Jul 23, 5:18 PM EDT | Special Weather Statement | ALY | Washington | 57 min |
| Jul 23, 5:22 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 53 min |
| Jul 23, 5:32 PM EDT | Areal Flood Advisory | ALY | Herkimer | 3 hr |
| Jul 23, 5:33 PM EDT | Special Weather Statement | ALY | Warren, Washington | 42 min |
| Jul 23, 5:54 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 49 min |
| Jul 23, 5:57 PM EDT | Special Weather Statement | ALY | Schenectady | 33 min |
| Jul 23, 6:14 PM EDT | Special Weather Statement | ALY | Montgomery | 31 min |
| Jul 23, 6:30 PM EDT | Special Weather Statement | ALY | Albany, Schenectady | 30 min |
| Jul 23, 6:49 PM EDT | Special Weather Statement | ALY | Montgomery, Schoharie | 56 min |
| Jul 23, 7:20 PM EDT | Special Weather Statement | ALY | Columbia | 55 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.